Alert archive / Texas / Red Flag Warnings in 2011

Red Flag Warning 19, NWS Amarillo, TX

April 16, 20114 counties in Texas

NWS Amarillo, TX issued this red flag warning at Apr 16, 2011, 3:13 PM CDT for 4 counties in Texas. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 16, 2011, 3:13 PM CDT (20:13 UTC)
Expired
Apr 16, 2011, 9:00 PM CDT
In force
6 hr
Issued by
NWS Amarillo, TX

Counties Deaf Smith County, TX, Oldham County, TX, Potter County, TX, Randall County, TX

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 8.2 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2011-04-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2011-04-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2620 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
340 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

515 
WWUS84 KAMA 162013
RFWAMA

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
313 PM CDT SAT APR 16 2011

TXZ011-012-016-017-171200-
/O.NEW.KAMA.FW.W.0019.110416T2013Z-110417T0200Z/
/O.NEW.KAMA.FW.A.0019.110418T1600Z-110419T0200Z/
OLDHAM-POTTER-DEAF SMITH-RANDALL-
313 PM CDT SAT APR 16 2011

...RED FLAG WARNING IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR
STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE SOUTHWEST AND SOUTH
CENTRAL TEXAS PANHANDLE... 
...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY
EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE SOUTHWEST
AND SOUTH CENTRAL TEXAS PANHANDLE...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 9 PM CDT THIS EVENING DUE TO
STRONG WINDS AND LOW RELATIVE HUMIDITIES FOR THE SOUTHWEST AND SOUTH
CENTRAL TEXAS PANHANDLE. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE
WEATHER WATCH IS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING
DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITIES FOR THE SOUTHWEST AND
SOUTH CENTRAL TEXAS PANHANDLE.

* AFFECTED AREA: IN TEXAS...OLDHAM...POTTER...DEAF SMITH...
  RANDALL.

* WIND: SOUTH AND SOUTHWEST WINDS OF 20 TO 25 MPH WITH GUSTS NEAR 35
  MPH ARE EXPECTED UNTIL AROUND SUNSET THIS EVENING. SOUTHWEST WINDS
  OF 20 TO 30 MPH WITH GUSTS NEAR 45 MPH WILL DEVELOP BY LATE MORNING
  AND MIDDAY MONDAY...AND WILL CONTINUE UNTIL MONDAY EVENING.

* HUMIDITY: MINIMUM AFTERNOON RELATIVE HUMIDITIES OF 5 TO 15 PERCENT
  CAN BE EXPECTED BOTH THIS AFTERNOON AND AGAIN MONDAY AFTERNOON.

* TIMING: CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE UNTIL AROUND
  SUNSET THIS EVENING. CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED
  TO DEVELOP BY LATE MORNING MONDAY AND CONTINUE THROUGH MONDAY
  EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO QUICKLY
BECOME DANGEROUS WIND-DRIVEN WILDFIRES.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

OKZ001>003-TXZ001>010-013>015-018>020-171200-
/O.NEW.KAMA.FW.A.0019.110418T1600Z-110419T0200Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-CARSON-GRAY-WHEELER-
ARMSTRONG-DONLEY-COLLINGSWORTH-
313 PM CDT SAT APR 16 2011

...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF
THE TEXAS AND OKLAHOMA PANHANDLES...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY EVENING FOR THE TEXAS AND OKLAHOMA PANHANDLES DUE TO STRONG
WINDS AND LOW RELATIVE HUMIDITIES.

* AFFECTED AREA: IN OKLAHOMA...CIMARRON...TEXAS...BEAVER. IN 
  TEXAS...DALLAM...SHERMAN...HANSFORD...OCHILTREE...LIPSCOMB...
  HARTLEY...MOORE...HUTCHINSON...ROBERTS...HEMPHILL...CARSON...
  GRAY...WHEELER...ARMSTRONG...DONLEY...COLLINGSWORTH. 

* WIND: SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS NEAR 45 MPH WILL
  DEVELOP BY LATE MORNING AND MIDDAY MONDAY...AND WILL CONTINUE UNTIL
  MONDAY EVENING.

* HUMIDITY: MINIMUM AFTERNOON RELATIVE HUMIDITIES OF 5 TO 15 PERCENT
  CAN BE EXPECTED MONDAY AFTERNOON.

* TIMING: CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO DEVELOP BY
  LATE MORNING MONDAY AND CONTINUE THROUGH MONDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

SCHNEIDER

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.SRH.NOAA.GOV/AMA

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at Apr 16, 12:15 PM CDT, 2 hours 58 minutes earlier.

Area forecast discussion, Apr 16, 12:15 PM CDT, 2 hours 58 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
1215 PM CDT SAT APR 16 2011

.AVIATION...
NORTHWESTERLY FLOW ALOFT ACROSS THE THREE TAF SITES WILL RESULT IN
GENERALLY CLEAR SKIES TO POSSIBLY SOME SCATTERED HIGH CLOUDS. VFR
CONDITIONS WILL PREVAIL. SOUTHERLY WINDS 15 TO 25 KNOTS AT THE THREE
TAF SITES THIS AFTERNOON WILL DIMINISH TO AROUND 10 KNOTS OR LESS
AFTER 02Z SUNDAY AND BECOME WEST TO SOUTHWEST AS A SURFACE TROUGH
PUSHES EAST INTO THE PANHANDLES.

SCHNEIDER

&&

.PREV DISCUSSION... /ISSUED 914 AM CDT SAT APR 16 2011/

UPDATE...
TEMPS HAVE QUICKLY CLIMBED ABOVE FREEZING THIS MORNING SO THE FREEZE
WARNING WAS ALLOWED TO EXPIRE AT 9 AM. NO OTHER CHANGES PLANNED ATTM.

PREV DISCUSSION... /ISSUED 632 AM CDT SAT APR 16 2011/

AVIATION...
FOR 12Z TAFS...SURFACE RIDGE ACROSS THE EASTERN TX PANHANDLE WILL
SLIDE OFF TO THE EAST TODAY...AS A SURFACE LEE SIDE TROUGH
STRENGTHENS ACROSS EASTERN CO/NM. SOUTHWEST WINDS WILL INCREASE TO
AROUND 15 KTS WITH GUSTS NEAR 25 KTS. WINDS WILL DIMINISH IN A
TYPICAL DIURNAL TREND THIS EVENING...ALTHOUGH A LOW LEVEL JET SETS UP
ACROSS THE SOUTHERN PLAINS TONIGHT WHICH WILL PREVENT WINDS FROM
DROPPING OFF BELOW 10 KTS. A WEAK FRONTAL BOUNDARY MAY SLIP NEAR
KGUY/KDHT BEFORE WASHING OUT...CAUSING WINDS TO TURN TO THE WEST
NORTHWEST. VFR CONDITIONS ARE EXPECTED THROUGH THE TAF FORECAST
PERIOD WITH FEW-SCT CI.

CLK

PREV DISCUSSION... /ISSUED 546 AM CDT SAT APR 16 2011/

DISCUSSION...
WX PATTERN HERE ON SRN HIGH PLAINS WILL PRETTY MUCH BE A BROKEN
RECORD NEXT 7 DAYS. RATHER PROGRESSIVE UPPER AIR PATTERN ANTICIPATED
WITH QUICK MOVG UPPER LEVEL SHORTWAVE TROFS EMBEDDED IN THE OVERALL
FLOW GENERALLY FORECAST TO TRACK JUST NORTH OF FCST AREA...WITH
NEARLY ALL PRECIP PROGGED TO BE N AND E OF PNHDLS. AS FAR AS PNHDLS
ARE CONCERNED...THIS UA PATTERN TRANSLATES TO PERIODIC COLD FRONTAL
PASSAGES ALONG WITH TYPICAL SPRING WINDS ON OCCASION AS SFC LOW
PRESSURE SYSTEMS DEEPEN ALONG ERN SLOPES OF THE ROCKIES. MEDIUM RANGE
MODELS ARE IN GOOD AGREEMENT ON THE PATTERN...BUT DIFFER A LITTLE ON
TIMING OF INDIVIDUAL SHORTWAVE TROFS...WHICH IS TO BE EXPECTED.
OVERALL...THE SCREAMING MESSAGE FROM THE MODELS IS THAT THE DRY WX
WILL CONTINUE. THEREFORE...HAVE RETAINED INTEGRITY OF PREVIOUS PCKG
WITH MOST ADJUSTMENTS DONE TO TEMPS WHERE NECESSARY TO ACCOUNT FOR
LATEST TRENDS IN THE MODELS

ANDRADE

FIRE WEATHER...
ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED TODAY AND SUNDAY ACROSS
ALL OF THE OK AND TX PNHDLS. MARGINALLY CRITICAL FIRE WEATHER CONDITIONS
MAY OCCUR ACROSS THE WESTERN HALF OF THE OK AND TX PNHDLS ON SUNDAY.
HOWEVER...DUE TO UNCERTAINTY IN WHETHER OR NOT WINDS WILL BE HIGH
ENOUGH TO ACHIEVE CRITICAL FIRE WEATHER CONDITIONS ON SUNDAY AS WELL
AS THE MARGINAL NATURE...A FIRE WEATHER WATCH WILL NOT BE ISSUED WITH
THIS FORECAST PACKAGE AS PER NWS FIRE WX DIRECTIVE. CRITICAL FIRE WEATHER
CONDITIONS ARE MORE LIKELY TO OCCUR ON MONDAY ACROSS THE PNHDLS DUE
TO BREEZY OR WINDY CONDITIONS ALONG WITH LOW RELATIVE HUMIDITIES..AND
FUTURE SHIFTS MAY NEED TO CONSIDER APPROPRIATE HEADLINES FOR THAT
TIME PERIOD.

ANDRADE

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

11/10
Hazardous weather outlook, Apr 16, 2:11 PM CDT, 1 hour 2 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
211 PM CDT SAT APR 16 2011

OKZ001>003-TXZ001>020-171100-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
211 PM CDT SAT APR 16 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS ALL OF THE
TEXAS AND OKLAHOMA PANHANDLES TODAY DUE TO BREEZY SOUTHWEST WINDS OF
15 TO 25 MPH WITH HIGHER GUSTS AND MINIMUM RELATIVE HUMIDITY VALUES
OF 5 TO 15 PERCENT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED SUNDAY ACROSS THE TEXAS
AND OKLAHOMA PANHANDLES DUE TO SOUTHWEST WINDS OF 15 TO 20 MPH AND
MINIMUM RELATIVE HUMIDITIES OF 10 TO 15 PERCENT.

CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED MONDAY ACROSS THE
TEXAS AND OKLAHOMA PANHANDLES DUE TO BREEZY WINDS AND LOW RELATIVE
HUMIDITY VALUES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR
ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS TODAY...SUNDAY...AND
MONDAY.

SCHNEIDER

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 16, 3:13 PM CDTFire Weather WatchAMAArmstrong, Carson, Collingsworth, Dallam, Deaf Smith, Donley and 14 more37 hr

Nearby

Red Flag Warnings in Texas, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.